Hail, Alfalfa
- When
- February 20, 8:30 PM CST
- Where
- Alfalfa County, Aline
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.517, -98.450
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 20, 3:59 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 359 PM CST SUN FEB 20 2005 .DISCUSSION... COLD FRONT BECOMING BETTER DEFINED ACROSS N OK WITH REINFORCEMENT OF COLD AIR FARTHER N MOVING INTO CENTRAL KS. WILL USE 18Z MESOETA FOR FRONTAL POSITIONS...SAGGING IT INTO NW/CENTRAL/ECENTRAL OK TONIGHT AND STALLING ACROSS THESE AREAS MON AND MON NIGHT BEFORE RESUMING S-WARD DRIFT MON NIGHT. HAVE INTRODUCED LOW CHANCES OF -RA N OF FRONT ACROSS N OK TONIGHT... PER MODEL QPFS...AS WAVE NOW OVER NM MOVES E ACROSS AREA. EXPECT ANOTHER UNSEASONABLY WARM DAY S OF FRONT ON MON AS WESTERLY/ DOWNSLOPE WINDS DRIVE LL MOISTURE OUT OF S OK/N TX/ARKLATEX. MOST INTERESTING PART OF THIS FORECAST IS TUE AND TUE NIGHT AS LL MOISTURE OVER S AND E TX RETURNS N WHILE COLDER AIR SURGES S. THESE ELEMENTS WILL COME TOGETHER LATE TUE AND TUE EVENING RESULTING IN STRENGTHENING FRONTAL ZONE AND INCREASING LL CONVERGENCE OVER N TX AND S OK. MODELS CONTINUE TO PROG MODERATE TO STRONG INSTABILITY - CAPES 1500-2500 J/KG - IN MOIST SECTOR LATE TUE. WEAK RIDGING ALOFT IS NOT PARTICULARLY FAVORABLE FOR CONVECTION...BUT VERY FAVORABLE CONVERGENCE/LIFT AND WARM/MOIST AIR LIFTING OVER FRONTAL ZONE ALL SUGGEST PRECIP/CONVECTION BREAKING OUT LATE TUE AND/OR TUE EVENING MAINLY ACROSS S OK AND N TX...NEAR AND JUST N OF SFC FRONTOGENESIS. HAVE RAISED POPS WELL INTO LIKELY CAT ACROSS S/SE ZONES. MODERATE ELEVATED INSTABILITY AND FAVORABLE MID-LEVEL SPEED SHEAR SUGGEST POTENTIAL FOR SOME LARGE HAIL. HIGH TEMPS BOTH MON AND TUE LIKELY TO BE BUGGERS WITH FRONT LYING ACROSS AREA...BUT COLDER AIR SHOULD WIN OUT TUE NIGHT WITH ALL AREAS SIGNIFICANTLY COOLER BY WED. DOUBLE VORTEX BLOCK STILL ADVERTIZED OUT W BY MIDWEEK. S PART OF IT...IN FORM OF A CLOSED LOW...MAY PROVIDE ANOTHER INTERESTING EVENT LATE WED AND ESPECIALLY WED NIGHT. FIRST PIECE OF THIS LOW MOVES INTO PLAINS ON WED WITH PRECIP REDEVELOPING OUT W WHILE LINGERING PRECIP FROM TUE EVENING MOVES OFF TO THE E. MODELS IN GENERAL AGREEMENT THAT PRECIP WILL BE FROZEN OVER HIGH PLAINS WED AND IS LIKELY TO BE SO AT LEAST ACROSS N OK WED NIGHT. THIS NOW APPEARS TO BE THE MOST LIKELY TIME FOR ACCUMULATING SNOW OVER NW OK. KEEPING POPS IN HIGH CHANCE CAT FOR NOW DUE TO UNCERTAINTIES IN DETAILS. MOST OF THE SW LOW STAYS PUT THRU LATE WEEK...WHICH REDUCES BUT DOES NOT ELIMINATE THE CHANCE OF SIGNIFICANT SNOW. GRADUALLY DIMINISHING POPS INTO NEXT WEEKEND AS SW LOW MINORS OUT. KEEPING TEMPS NEAR TO SLIGHLY BELOW CLIMO AS MODERATE NW FLOW FROM N PLAINS TO E COAST SHOULD PROVIDE EVENTUAL REINFORCEMTN OF COOL AIR. DETAILS HIGHLY UNCERTAIN LATE WEEK AS MODELS SHOW CONSIDERABLE VARIANCE. MAY NEED TO BRING LOW POPS BACK IN AT SOME POINT OVER THE WEEKEND WHEN MOST OF THE MED-RANGE MODELS BRING DOWN ANOTHER DECENT COLD ANTICYCLONE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 67 41 65 / 10 10 10 20 HOBART OK 42 69 41 66 / 0 0 10 20 WICHITA FALLS TX 48 77 44 75 / 0 0 10 20 GAGE OK 36 64 36 54 / 20 0 10 20 PONCA CITY OK 41 60 39 57 / 30 0 10 20 DURANT OK 52 78 47 77 / 10 0 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... .OK...NONE. .TX...NONE. && 24/06
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST SUN FEB 20 2005
OKZ004>048-050>052-TXZ083>090-211300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT.
THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS NORTHWEST
AND NORTH CENTRAL OKLAHOMA BEFORE DIMINISHING AROUND MIDNIGHT.
ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM IS NOT OUT OF THE
QUESTION...INSTABILITY WILL REMAIN TOO LOW TO SUPPORT ORGANIZED
SEVERE WEATHER. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS MOST
OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
SNOW IS POSSIBLE ACROSS NORTHWEST OKLAHOMA THE MIDDLE OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 756 PM CST SUN FEB 20 2005 OKZ005-006-210215- ALFALFA OK-WOODS OK- 756 PM CST SUN FEB 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF ALINE AT 756 PM CST...MOVING EAST NORTHEAST AT 30 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 38 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
3 hail. Local standard time, as filed.
Hail was reported on Highway 11.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438208, 5438209, 5438210.